Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 153, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 27, 2017, 5:37 AM CDT for Clay County, Platte County, Missouri. It took effect at Jul 27, 2017, 6:15 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 5:37 AM CDT (10:37 UTC)
- In effect from
- Jul 27, 2017, 6:15 AM CDT
- Expired
- Jul 28, 2017, 8:12 AM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Platte River at Smithville (SMHM7). The gauge peaked at 26.47 ft at Jul 27, 2017, 6:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 27 ft
- Moderate stage
- 30.5 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
024
WGUS43 KEAX 271037
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
537 AM CDT Thu Jul 27 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Little Platte River at Smithville affecting Clay and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-165-281037-
/O.NEW.KEAX.FL.W.0153.170727T1115Z-170728T1312Z/
/SMHM7.1.ER.170727T1115Z.170727T1200Z.170727T1312Z.NO/
537 AM CDT Thu Jul 27 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Little Platte River at Smithville.
* until Friday morning.
* At 4:30 AM Thursday the stage was 24.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 27.9 feet by this morning. The river will fall below
flood stage by this morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 24.8 Thu 04 AM 27.9 this morning
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$1 follow-up statement
714
WGUS83 KEAX 271453
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
953 AM CDT Thu Jul 27 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Little Platte River at Smithville affecting Clay and Platte
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-271523-
/O.CAN.KEAX.FL.W.0144.000000T0000Z-170728T1528Z/
/OPDK1.3.ER.170727T0834Z.170727T1030Z.170727T1242Z.NR/
953 AM CDT Thu Jul 27 2017
The Flood Warning is cancelled for
The Indian Creek at Overland Park.
* At 9:15 AM Thursday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at 7:42 AM Thursday.
* Forecast...The river will continue to fall to 7.9 feet by Friday
morning.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 13.6 Thu 09 AM 9.2 late this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
MOC047-165-271523-
/O.CAN.KEAX.FL.W.0153.000000T0000Z-170728T1312Z/
/SMHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CDT Thu Jul 27 2017
The Flood Warning is cancelled for
The Little Platte River at Smithville.
* At 9:30 AM Thursday the stage was 22.5 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 26.5 feet. The
river will continue to fall to 14.4 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 22.5 Thu 09 AM 23.0 this afternoon
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$
KSC091-271523-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-170728T1343Z/
/TCRK1.3.ER.170727T0758Z.170727T1001Z.170727T1403Z.UU/
953 AM CDT Thu Jul 27 2017
The Flood Warning is cancelled for
The Tomahawk Creek at Roe Avenue.
* At 9:46 AM Thursday the stage was 8.8 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 9:03 AM Thursday.
* Forecast...The river will continue to fall to 1.5 feet by Friday
morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 8.8 Thu 10 AM 1.9 late this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:45 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 27, 3:45 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Thu Jul 27 2017
.Discussion...
Issued at 345 AM CDT THU JUL 27 2017
Very heavy rain is tracking across extreme eastern KS into
western MO this morning where a rather strong low-level jet has
been feeding copious amounts of moisture into a cold front that is
slowly making its way southward. Widespread rainfall amounts of 3
to 5 inches have fallen across the entire KC metro eastward into
Lafayette County, with some reports over 7 inches. Flash flooding
is ongoing and will remain a problem for a few more hours.
Heaviest precipitation will gradually shift southeast into areas
south and east of KC early through sunrise and lose some of its
punch as the LLJ starts to veer and convergence weakens. A few
showers and storms could redevelop this afternoon mainly south of
a Harrisonville to Macon line where there will be some lingering
weak instability, but shear will be weak and these storms are
unlikely to be strong.
Cold front will continue making its way southward into the Ozarks
tonight while a large area of high pressure builds into the Upper
Midwest. This feature will maintain its hold on much of the area
for several days as the upper level pattern will undergo very
little change into early next week. The result will be a prolonged
stretch of cooler than average temperatures with highs in the 80s
through Wednesday with comfortable humidity levels. Precipitation
chances will be low to none through the period.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1215 AM CDT THU JUL 27 2017
Forecast on track for continued SHRA and TSRA overnight although
further south than previously thought. Some IFR cigs and vsbys in
heavier showers and residual fog in early morning possible. By
later in the am expect MVFR to VFR conditions. Winds will remain
light from the north or northeast today.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ057-103>105.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ028>030-
037>039-043-044.
&&
Discussion...Hawblitzel
Aviation...AdolphsonHazardous weather outlook, Jul 27, 4:53 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Thu Jul 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms with very heavy rain will impact areas south and southeast of Kansas City early this morning. These storms produced widespread flooding problems across the Kansas City metro area into Lafayette County overnight where areas of high water may linger for much of the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 27, 3:51 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLASH FLOOD HIGGINSVILLE 39.08N 93.72W
07/27/2017 LAFAYETTE MO FIRE DEPT/RESCUE
NEARLY EVERY ROAD IN LAFAYETTE COUNTY IS
EXPERIENCING FLOODING. LAW ENFORCEMENT
REPORTS FLOODING IN SPOTS THAT HAVE NEVER
FLOODED BEFORE.
0330 AM FLASH FLOOD 2 E ODESSA 39.00N 93.92W
07/27/2017 LAFAYETTE MO FIRE DEPT/RESCUE
CITIZEN RESCUED FROM THE TOP OF A CAR SWEPT
INTO A DITCH.
&&Local storm report, Jul 27, 3:52 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM FLASH FLOOD 5 S KANSAS CITY 39.02N 94.57W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
WATER RESCUE AT 58TH AND TROOST.
&&Local storm report, Jul 27, 4:06 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 8 W RAYTOWN 38.99N 94.60W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
WARD PARKWAY IMPASSIBLE.
&&Local storm report, Jul 27, 4:24 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD 1 WNW ROELAND PARK 39.05N 94.66W
07/27/2017 WYANDOTTE KS BROADCAST MEDIA
INTERSTATE 35 CLOSED AT LAMAR AVE DUE TO
FLOODING.
&&Local storm report, Jul 27, 4:42 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM FLASH FLOOD 1 W BATES CITY 39.00N 94.09W
07/27/2017 LAFAYETTE MO EMERGENCY MNGR
WATER RESCUE ON GOLDEN BELT ROAD AT
HORSESHOE CREEK. 7.11 INCHES STORM TOTAL.
&&Local storm report, Jul 27, 5:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLASH FLOOD 5 NW GRANDVIEW 38.94N 94.60W
07/27/2017 JACKSON MO BROADCAST MEDIA
FLASH FLOODING ALONG INDIAN CREEK INUNDATING
BUSINESSES AT 103RD AND WORNALL.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:13 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Jul 26, 9:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Jul 26, 11:01 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 3 hr |
| Jul 27, 1:09 AM CDT | Special Weather Statement | EAX | Pettis | 51 min |
| Jul 27, 1:32 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette, Pettis, Ray, Saline | 7 hr |
| Jul 27, 1:36 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 7 hr |
| Jul 27, 2:27 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 33 hr |
| Jul 27, 3:11 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 6 hr |
| Jul 27, 3:37 AM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 53 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 27, 4:33 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 4 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Jul 27, 4:54 AM CDT | River Flood Warning | EAX | Jackson | 36 hr |
| Jul 27, 5:51 AM CDT | Flash Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 6:30 AM CDT | River Flood Warning | EAX | Clay, Ray | 29 hr |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:54 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Jul 27, 8:17 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Johnson, Lafayette, Platte, Ray | 3 hr |
| Jul 27, 8:55 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson | 5 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 62 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 66 hr |
| Jul 27, 9:35 AM CDT | Areal Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 10:55 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more | 3 hr |
| Jul 27, 1:43 PM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
| Jul 27, 1:46 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson, Lafayette, Ray | 48 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.